MAUDE Adverse Event Report: DePuy Orthopaedics Inc US QUICKSET 1PC FLEX DRILL BIT 25; Drills

DePuy Orthopaedics Inc US QUICKSET 1PC FLEX DRILL BIT 25; Drills
Catalog Number 227425500
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/01/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a surgical procedure, the 25mm drill bit bent while drilling for acetabular screw.There was no negative outcome and no surgical delay.All available information has been provided.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) investigation summary according to the information provided, "it was reported that 25mm drill bit bent while drilling for acetabular screw.No negative outcome and no surgical delay.This is all available information.This is from athey cup specials instruments.Needs replaced".The quickset 1pc flex drill bit 25 was returned to depuy synthes for evaluation, and an investigation was conducted in accordance with depuy synthes procedures.Visual inspection of the returned device found the distal fluted tip deformed.No other defects were observed.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces, such as, multiple uses under extreme eccentric loading resulting in premature bending or failure of the drill bit.Properly handling and¿attention to the approved use of the device diminishes the risk of failure.The reported complaint was confirmed based on the evaluation results.The investigation traced the potential cause to unintended use error.It has been determined that no corrective or preventive actions are proposed.There is no indication that a design or manufacturing issue caused the reported condition.As part of depuy synthes quality processes, all devices are manufactured, inspected, and released in accordance with approved specifications.Additional monitoring for potential safety signals is conducted through complaint trend analysis as part of post-market safety surveillance activities.Device history review the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.Corrected: h3.

Brand Name
QUICKSET 1PC FLEX DRILL BIT 25
Common Device Name
Drills
Manufacturer (Section D)
DePuy Orthopaedics Inc US
700 orthopaedic drive
warsaw IN 46581 -098
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
+1(908)386-3534
MDR Report Key50841514
Report Number1818910-2026-16275
Device Sequence Number10060046
Product Code HTW
UDI-Device Identifier10603295109129
UDI-Public(01)10603295109129(10)PG360519
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
Exempt
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number227425500
Device Lot NumberPG360519
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer09/16/2026
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 09/02/2026
Supplement Date Received by Manufacturer09/22/2026
Initial Report FDA Received Date09/21/2026
Supplement Report FDA Received Date09/24/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/25/2026
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexMale